Alert archive / Virginia / River Flood Warnings in 2013
River Flood Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Jan 16, 2013, 7:43 AM EST for Russell County, Scott County, Virginia. It took effect at Jan 16, 2013, 2:50 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 7:43 AM EST (12:43 UTC)
- In effect from
- Jan 16, 2013, 2:50 PM EST
- Expired
- Jan 17, 2013, 10:09 PM EST
- In force
- 31 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Russell County, VA, Scott County, VA
The radar
The Knoxville radar (KMRX), 119 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clinch River at Cleveland (CLVV2).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03524000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Jan 16, 6:30 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 16, 6:30 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 AM EST WED JAN 16 2013
.AVIATION...
MVFR TO IFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST AT ALL TAF
SITES. A STREAM OF SUB-TROPICAL MOISTURE WILL KEEP PERIODS OF -RA/RA
WITH CEILING BETWEEN 5-15KFT. ANOTHER STORM SYSTEM WILL LIFT
NORTHEAST FROM TEXAS TOWARD THE SOUTHERN APPALACHIANS FOR THURSDAY.
PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT WITH VISIBILITIES
GENERALLY 4 MILES OR MORE.
WINDS WILL REMAIN LIGHT THROUGH THE FORECAST PERIOD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN...WEST POLK.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...NORTHWEST CARTER...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...UNICOI.
VA...FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON...
WISE.
&&
DHHazardous weather outlook, Jan 16, 4:29 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 429 AM EST WED JAN 16 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 429 AM EST WED JAN 16 2013 /329 AM CST WED JAN 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO PRODUCE A WIDESPREAD AREA OF LIGHT TO MODERATE RAIN THROUGH EARLY AFTERNOON...WITH ADDITIONAL RAINFALL TOTALS UP TO ONE INCH. A BRIEF PERIOD OF DRIER CONDITIONS ARE ANTICIPATED THIS AFTERNOON AND EVENING BEFORE ANOTHER ROUND OF PRECIPITATION MOVES IN TONIGHT AND THURSDAY. A FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS THURSDAY PRODUCING ANOTHER ROUND OF SIGNIFICANT RAINFALL WITH ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES WITH HEAVIER AMOUNTS POSSIBLE ALONG THE TENNESSEE AND NORTH CAROLINA STATE-LINE. A FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. BRISK NORTHERLY WINDS WILL PULL COLDER AIR INTO THE SOUTHERN APPALACHIANS THURSDAY CHANGING THE RAIN TO SNOW ACROSS THE AREA WITH HEAVY SNOWFALLS POSSIBLE OVER THE HIGHER TERRAIN. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST VIRGINIA. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS... GENERALLY AT OR ABOVE 5000 FEET. A WINTER STORM WATCH IS IN EFFECT FOR THE FAR EASTERN TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST VIRGINIA FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THURSDAY FOR POSSIBLE FLOODING REPORTS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:48 PM EST | Areal Flood Warning | MRX | Hamilton | 8 hr |
| Jan 16, 3:58 AM EST | Areal Flood Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more | 8 hr |
| Jan 16, 4:01 AM EST | Areal Flood Warning | MRX | Anderson, Blount, Campbell, Claiborne, Cocke, Grainger and 9 more | 8 hr |
| Jan 16, 4:06 AM EST | Areal Flood Warning | MRX | Carter, Greene, Hancock, Hawkins, Johnson, Sullivan and 2 more | 8 hr |
| Jan 16, 4:14 AM EST | Winter Storm Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 12 hr |
| Jan 16, 5:42 AM EST | River Flood Warning | MRX | Grainger, Hancock | 40 hr |
| Jan 16, 10:56 AM EST | River Flood Warning | MRX | Claiborne, Hancock | 52 hr |
| Jan 16, 12:03 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Loudon and 6 more | 4 hr |
| Jan 16, 12:06 PM EST | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 4 hr |
| Jan 16, 4:14 PM EST | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 29 hr |
Nearby
River Flood Warnings in Virginia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.